I'm pretty excited because I am officially done with my 1st month on Accutane.
I did like 2 weeks taking one 30mg pill per day, but then my derm bumped me up to one 30mg pill per day, and 2 30mg pills every other day. (so 30mg total on odd days, 60mg total on even days).
I think going up this much was too fast in the first few weeks because my skin had a pretty BAD initial breakout. The breakout itself wasn't terrible, but the redness was AWFUL. I had 2 HUGE red marks--one on each cheek from zits (granted--that I had messed with), and red marks on my forehead and other parts of my face.
I Had HUGE, Embarrassing, Annoying Red Marks
After a week of being really gentle with my skin and applying moisturizer and aquaphor/ antibiotic ointment like clockwork, they got slightly better. Then for another week I really babied my skin and applied the same moisturizer at night with aquaphor/antibiotic ointment over it to seal in the moisture and help the skin heal. During the day I wore concealer over the red marks and some powder (that wouldn't make them worse or clog my pores). Finally after 2.5 weeks, the red marks are not even visible (but it took a good 2 weeks for them to go away).
The Red Marks Got Better
If an Initial Breakout happens to you, be patient. Ask for recommendations from your dermatologist (that's what I did) and be gentle with your skin. Ask your derm if it's best for your skin to decrease your dosage until your skin adapts to the changes and gets rid of the clogged pores.
I've been taking 1 30mg pill per day. My blackheads on my nose and around it went almost completely away. Whatever you do--DON'T SQUEEZE your nose after a hot shower/washing your face! Maybe not at all. A thin layer of skin on my nose completely peeled off and it stung a bit. It also wasn't pretty and took a few days to heal. However--my face is VERY CLEAR now (knock on wood). There's only one teeny tiny mark on the bottom of my right chin from a zit that came to a head and went away pretty easily. I was really proud of myself for not messing with it.
Let It BE.
If you can tell that you have a small bump and are getting a zit, esp on accutane, let it happen. Don't mess with it. Don't squeeze it or put any type of harsh topical on it. I left it alone but put a bit of toner on the spot with a Qtip. Then after a day, I washed my face and pressed a very warm washcloth up to the spot and it came to a head. It was gone within ONE DAY--what more could you ask for?
Very Very Small Inconveniences
-Some extra tiredness, but not much
-Joint stiffness/pain, but it's manageable
-Headaches if I don't drink enough water during the day/ when I take my accutane
-Slightly dry skin and hair, but manageable with the right products (see my post about products to use)
That's about it!
I see my derm tomorrow morning, so I'll update more after talking with her.
I'm going to ask if I should go back to 30mg on even days and 60mg on odd days (if my skin is ready for that)
Let me know if you have ?'s or where you are in your Accutane Journey! http:////dn4iqhjvtt39e.cloudfront.net/messageboard//public/style_emoticons/default/smile.png